Squeezed complexes

Autor(en): Juhnke-Kubitzke, Martina 
Nagel, Uwe
Stichwörter: 05E40; 13F55 (primary); IDEALS; LEFSCHETZ PROPERTY; Mathematics; WEAK
Erscheinungsdatum: 2020
Herausgeber: WILEY
Journal: JOURNAL OF THE LONDON MATHEMATICAL SOCIETY-SECOND SERIES
Volumen: 101
Ausgabe: 1
Startseite: 110
Seitenende: 135
Zusammenfassung: 
Given a shifted order ideal U, we associate to it a family of simplicial complexes (Delta t(U))t > 0 that we call squeezed complexes. In a special case, our construction gives squeezed balls that were defined and used by Kalai to show that there are many more simplicial spheres than boundaries of simplicial polytopes. We study combinatorial and algebraic properties of squeezed complexes. In particular, we show that they are vertex decomposable and characterize when they have the weak or the strong Lefschetz property. Moreover, we define a new combinatorial invariant of pure simplicial complexes, called the singularity index, that can be interpreted as a measure of how far a given simplicial complex is from being a manifold. In the case of squeezed complexes (Delta t(U))t > 0, the singularity index turns out to be strictly decreasing until it reaches (and stays) zero if t grows.
ISSN: 00246107
DOI: 10.1112/jlms.12261

Show full item record

Google ScholarTM

Check

Altmetric